Alert archive / Kentucky / River Flood Advisories in 2012

River Flood Advisory 4, NWS Jackson, KY

January 27, 2012Lee County, Kentucky

NWS Jackson, KY issued this river flood advisory at Jan 27, 2012, 8:50 PM EST for Lee County, Kentucky. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2012, 8:50 PM EST (01:50 UTC)
Expired
Jan 28, 2012, 10:40 PM EST
In force
26 hr
Issued by
NWS Jackson, KY

County Lee County, KY

The radar

The Jackson,KY radar (KJKL), 36 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kentucky River at Heidelberg (HLDK2). The gauge peaked at 16.71 ft at Jan 28, 2012, 6:00 AM EST.

actionminormoderate15202501/2801/2901/30
Action stage
16 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03282000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

693 
WGUS83 KJKL 280150
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
850 PM EST FRI JAN 27 2012

...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A
FLOOD ADVISORY FOR THE KENTUCKY RIVER AT HEIDELBERG...

.EXCESS RUNOFF FROM RECENT RAINFALL HAS CAUSED THE KENTUCKY RIVER 
AT HEIDELBERG TO RUN HIGH. THE RIVER WILL CONTINUE TO SLOWLY RISE
OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 6 AM.

&&

KYC129-281350-
/O.NEW.KJKL.FL.Y.0004.120128T0150Z-120201T0143Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
850 PM EST FRI JAN 27 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A
* FLOOD ADVISORY FOR
  THE KENTUCKY RIVER AT HEIDELBERG.
* UNTIL SATURDAY EVENING.
* AT 08 PM FRIDAY THE STAGE WAS 15.8 FEET.
* BANKFULL STAGE IS 20.0 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 16.7 FEET BY MIDNIGHT 
  TONIGHT.

$$

AR
4 follow-up statements
405 
WGUS83 KJKL 281056
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
556 AM EST SAT JAN 28 2012

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE CUMBERLAND RIVER AT WILLIAMSBURG 
  THE KENTUCKY RIVER AT HEIDELBERG 

.RUNOFF FROM RAINFALL ON THURSDAY NIGHT IS CAUSING SIGNIFICANT RISES
ALONG PORTIONS OF THE KENTUCKY RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 10 AM SATURDAY.

&&

KYC235-282256-
/O.CON.KJKL.HY.Y.0003.000000T0000Z-120129T0600Z/
/WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
556 AM EST SAT JAN 28 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG
* UNTIL LATE TONIGHT.
* AT 5 AM SATURDAY THE STAGE WAS 18.5 FEET.
* BANKFULL STAGE IS 21.0 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER HAS CRESTED...HOWEVER IT WILL CONTINUE
  TO RUN HIGH THROUGH THIS AFTERNOON.

$$

KYC129-282256-
/O.CON.KJKL.FL.Y.0004.000000T0000Z-120129T1200Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
556 AM EST SAT JAN 28 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER AT HEIDELBERG
* UNTIL SUNDAY MORNING.
* AT 5 AM SATURDAY THE STAGE WAS 16.7 FEET.
* BANKFULL STAGE IS 20.0 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER IS APPROACHING CREST...HOWEVER IT WILL
  CONTINUE TO RUN HIGH THROUGH THIS EVENING.

$$
179 
WGUS83 KJKL 281411
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
911 AM EST SAT JAN 28 2012

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE KENTUCKY RIVER AT HEIDELBERG 
  THE KENTUCKY RIVER NEAR RAVENNA 

.RUNOFF FROM RAINFALL ON THURSDAY NIGHT IS CAUSING SIGNIFICANT RISES
ALONG PORTIONS OF THE KENTUCKY RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 4 PM.

&&

KYC129-290211-
/O.CON.KJKL.FL.Y.0004.000000T0000Z-120129T1200Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
911 AM EST SAT JAN 28 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER AT HEIDELBERG
* UNTIL SUNDAY MORNING.
* AT 8 AM SATURDAY THE STAGE WAS 16.7 FEET.
* BANKFULL STAGE IS 20.0 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.

$$

KYC065-290211-
/O.CON.KJKL.FL.Y.0005.000000T0000Z-120130T0000Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
911 AM EST SAT JAN 28 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA
* UNTIL SUNDAY EVENING.
* AT 8 AM SATURDAY THE STAGE WAS 17.8 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 18.1 FEET BY THIS AFTERNOON.


$$
976 
WGUS83 KJKL 282126
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
426 PM EST SAT JAN 28 2012

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE KENTUCKY RIVER AT HEIDELBERG 
  THE KENTUCKY RIVER NEAR RAVENNA 

.RUNOFF FROM RECENT RAINFALL IS CONTINUING TO CAUSE THE KENTUCKY 
RIVER TO RUN HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 11 PM.

&&

KYC129-290926-
/O.CON.KJKL.FL.Y.0004.000000T0000Z-120129T1200Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
426 PM EST SAT JAN 28 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER AT HEIDELBERG
* UNTIL SUNDAY MORNING.
* AT 3 PM SATURDAY THE STAGE WAS 16.4 FEET.
* BANKFULL STAGE IS 20.0 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.

$$

KYC065-290926-
/O.CON.KJKL.FL.Y.0005.000000T0000Z-120130T0000Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
426 PM EST SAT JAN 28 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA
* UNTIL SUNDAY EVENING.
* AT 3 PM SATURDAY THE STAGE WAS 17.8 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.


$$
794 
WGUS83 KJKL 290340
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1040 PM EST SAT JAN 28 2012

...THE FLOOD ADVISORY IS CANCELLED FOR THE KENTUCKY RIVER AT 
HEIDELBERG

...THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER NEAR 
RAVENNA 

.RUNOFF FROM RECENT RAINFALL IS CONTINUING TO CAUSE THE KENTUCKY 
RIVER AT RAVENNA TO RUN HIGH. THE KENTUCKY RIVER AT HEIDELBERG IS
CONTINUING TO FALL AND IS NO LONGER RUNNING ABOVE ACTION STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 630 AM.

&&

KYC129-290410-
/O.CAN.KJKL.FL.Y.0004.000000T0000Z-120129T1200Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1040 PM EST SAT JAN 28 2012

THE FLOOD ADVISORY IS CANCELLED FOR
  THE KENTUCKY RIVER AT HEIDELBERG.
* AT 10 PM SATURDAY THE STAGE WAS 16.0 FEET.
* BANKFULL STAGE IS 20.0 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 16.7 FEET.  THE 
  RIVER WILL CONTINUE TO FALL TO 13.9 FEET BY MONDAY MORNING.


$$

KYC065-291540-
/O.CON.KJKL.FL.Y.0005.000000T0000Z-120130T0000Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1040 PM EST SAT JAN 28 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA
* UNTIL SUNDAY MORNING.
* AT 10 PM SATURDAY THE STAGE WAS 17.5 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.


$$
AR

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Jan 27, 1:58 PM EST, 6 hours 52 minutes earlier.

Area forecast discussion, Jan 27, 1:58 PM EST, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
158 PM EST FRI JAN 27 2012

.SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/...UPDATED

MOISTURE TRAPPED UNDER AN INVERSION BEHIND A DEPARTING STORM SYSTEM
WAS RESULTING IN EXTENSIVE LOW CLOUDS LINGERING DURING THE AFTERNOON.
AS LOW LEVEL WARM AIR ADVECTION BEGINS IN THE ABSENCE OF MOISTURE
ADVECTION TONIGHT...THE WARMING SHOULD FINALLY DRY OUT THE LOW CLOUD
LAYER. THIS MAY BRING CLEARING FOR A TIME...BUT MID/HIGH LEVEL CLOUDS
SHOULD BE ON THE INCREASE DURING THE NIGHT IN ADVANCE OF THE NEXT WX
SYSTEM. THE BULK OF THE NIGHT WILL PROBABLY BE MOSTLY CLOUDY...BUT IT
WILL BE DEPENDENT ON THE LENGTH OF ANY BREAK BETWEEN THE DEPARTING
LOW CLOUDS AND ADVANCING HIGHER CLOUDS.

THIS NEXT WX SYSTEM IS A COLD FRONT AND WILL QUICKLY PASS ON SATURDAY
MORNING. MOISTURE WILL BE LIMITED AND SHALLOW...BUT FORECAST
SOUNDINGS SUGGEST SOME LIGHT SHOWERS WILL BE POSSIBLE ALONG THE
FRONT. THE SNOW LINE IN ANY SHOWERS IS LIKELY TO BE AROUND 3K FEET.
CLEARING WILL ARRIVE SATURDAY NIGHT AS SURFACE RIDGING BRIEFLY BUILDS
IN.

ANOTHER SHORTWAVE TROUGH AND ASSOCIATED COLD FRONT WILL PUSH THROUGH
ON SUNDAY. THE AIR MASS SHOULD BE DRIER AND PRECIP MIGHT BE HARDER TO
COME BY. HOWEVER...A DEEP LAYER OF STEEP LAPSE RATES DUE TO COOLING
ALOFT WILL LIKELY RESULT IN CONVECTION WITH AT LEAST VIRGA...IF NOT
PRECIP. THE BEST COMBINATION OF STEEP LAPSE RATES AND LOW LEVEL
MOISTURE LOOKS LIKE IT WILL BE OVER OUR NE COUNTIES...AND WILL CARRY
A 20 PERCENT POP THERE. THE SNOW LEVEL WILL BE LOWER ON SUNDAY...
SOMEWHERE AROUND 1500-2K FEET. THIS SYSTEM QUICKLY DEPARTS AND LEAVES
MOSTLY CLEAR SKIES WITH WEAK WARM AIR ADVECTION RETURNING ALREADY ON
SUNDAY NIGHT.

.LONG TERM.../MONDAY THROUGH FRIDAY/...UPDATED

MODEL SOLUTIONS QUICKLY DIVERGE FOR A RATHER COMPLICATED FORECAST
WITH CONFIDENCE BEING BELOW AVERAGE. HOWEVER...THERE IS SOME GENERAL
MODEL AGREEMENT THAT WE WILL BE TRANSITIONING TO A MORE AMPLIFIED
FLOW PATTERN ACROSS NOAM BY THE END OF THE PERIOD. FORECAST
CHALLENGE IS NOT NECESSARILY THE ENDS AS MUCH AS THE MEANS WITH A
SHORT WAVE DISTURBANCE PASSING THROUGH THE REGION SOME TIME AROUND
MID WEEK AND THEN WITH A DEEPER TROUGH DEVELOPING OVER THE EAST
ABOUT DYS 6/7 AS NORTHERN STREAM ENERGY DIGS WELL INTO THE EASTERN
CONUS. HOWEVER THE PATTERN REMAINS QUITE PROGRESSIVE DESPITE THIS
DEEPER TROUGH.

FOR SENSIBLE WEATHER IT APPEARS WE ARE IN STORE FOR MORE OF THE SAME
AS WE HAVE SEEN OVER THE LAST SEVERAL WEEKS. WARMER THAN NORMAL
TEMPERATURES THROUGH THE BULK OF THE PERIOD WITH GENERALLY UNSETTLED
WEATHER...MAINLY FROM MID WEEK AND ON AS A FRONTAL BOUNDARY DROPS
INTO THE AREA...POSSIBLY STALLING OUT UNTIL A MORE SIGNIFICANT WAVE
OF LOW PRESSURE PULLS IT OUT OF THE AREA TO OUR EAST BY THE END OF
THE WEEK. COLDER AIR IS TARGETED TO MOVE INTO EASTERN KENTUCKY FOR
THE WEEKEND.

&&

.AVIATION.../18Z TO 18Z/

CEILINGS WERE BRINGING MOSTLY MVFR CONDITIONS AT MID DAY...WITH
AREAS OF IFR. CLOUD HEIGHTS WILL SLOWLY RISE THROUGH THE
AFTERNOON...BUT SHOULD STILL BE MOSTLY MVFR INTO THE EVENING. THE LOW
CEILINGS WILL PROBABLY BREAK UP BY AROUND 02Z...BUT CONFIDENCE IN
TIMING IS LOW. AROUND THAT TIME...MID LEVEL CLOUDS WILL BE MOVING IN
IN ADVANCE OF THE NEXT WX SYSTEM. THIS NEXT COLD FRONT WILL ARRIVE
AND PASS ON SUNDAY MORNING. CEILINGS WILL FALL TO AT LEAST LOW VFR
AND POSSIBLY MVFR FOR A SHORT TIME WITH FRONTAL PASSAGE ON SUNDAY
MORNING...WITH A SLIGHT CHANCE OF SHOWERS.
&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...HAL
LONG TERM...RAY
AVIATION...HAL
Hazardous weather outlook, Jan 27, 4:48 AM EST, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
448 AM EST FRI JAN 27 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
448 AM EST FRI JAN 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS CHANCE OF SNOW SHOWERS SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 1:01 AM ESTRiver Flood AdvisoryJKLEstill32 hr
Jan 28, 4:10 PM ESTLake Wind AdvisoryJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more26 hr

Nearby

River Flood Advisories in Kentucky, 2012Every river flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.